Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 291, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2015, 5:33 PM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 18, 2015, 6:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114
WUUS52 KFFC 182133
SVRFFC
GAC089-247-182200-
/O.NEW.KFFC.SV.W.0291.150718T2133Z-150718T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA...
SOUTHEASTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 600 PM EDT
* AT 533 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITHONIA...
OR 7 MILES WEST OF CONYERS...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LITHONIA...LAKEVIEW ESTATES...PANOLA MOUNTAIN STATE PARK...ARABIA
MOUNTAIN...BELMONT AND REDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3374 8419 3377 8405 3376 8404 3357 8405
3361 8417 3363 8418 3364 8418 3365 8420
TIME...MOT...LOC 2133Z 274DEG 6KT 3368 8415
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
628
WWUS52 KFFC 182151
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT SAT JUL 18 2015
GAC089-247-182201-
/O.EXP.KFFC.SV.W.0291.000000T0000Z-150718T2200Z/
ROCKDALE GA-DEKALB GA-
551 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKDALE AND
SOUTHEASTERN DEKALB COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3374 8419 3377 8405 3376 8404 3357 8405
3361 8417 3363 8418 3364 8418 3365 8420
TIME...MOT...LOC 2147Z 274DEG 6KT 3368 8415
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:06 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 18, 3:06 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT SAT JUL 18 2015 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... EASTERN PERIPHERY OF THE UPPER RIDGE POSITIONED OVER THE SOUTHEAST... ALLOWING WEAK IMPULSES TO FOCUS SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHERN APPALACHIANS. HAVE CONTINUED TO ADVERTISE SLIGHT CHANCE TO CHANCE POPS EACH AFTERNOON AND EVENING...BUT WITH NO REALLY DEFINED FEATURES IN THE UPPER FLOW...STORMS ARE POSSIBLE ANYWHERE IN THE CWA. HOT TEMPERATURES CONTINUE...AND WITH MODELS HINTING AT SLIGHTLY WARMER TEMPERATURES IN THIS SET OF MODEL RUNS FOR SUNDAY...A LARGER AREA OF CRITICAL HEAT INDEX VALUES ARE POSSIBLE. WILL ALLOW THE OVERNIGHT SHIFT TO EVALUATE LATEST GUIDANCE AND MODEL TRENDS TO DETERMINE THE EXTENT OF THE HEAT INDEX AREA...BUT A HEAT ADVISORY WILL BE NECESSARY. 31 .LONG TERM /MONDAY THROUGH SATURDAY/... ONLY MINOR ADJUSTMENTS MADE TO THE LONG TERM FORECAST GRIDS FOR THIS CYCLE. MODEL TRENDS CONTINUE TO SUPPORT TEMPERATURES AT OR ABOVE SEASONAL NORMALS AND SCATTERED...GENERALLY DIURNAL...THUNDERSTORM DEVELOPMENT EACH DAY THROUGH THE PERIOD. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM FORECAST DISCUSSION /SUNDAY NIGHT THROUGH FRIDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. UPPER LEVEL RIDGING DOMINATES THE GULF COAST STATES...AND MODELS ARE NOW KEEPING NEARLY ZONAL FLOW ACROSS THE FORECAST AREA. A WEAK SURFACE FRONT APPROACHES THE FORECAST AREA...BUT WASHES OUT ACROSS NORTH GA. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE DURING PEAK HEATING HOURS. AFTERNOON HIGHS WILL CONTINUE IN THE MID 90S THROUGH THE WEEK. ATWELL && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. ISOLATED TO SCATTERED CONVECTION EXPECTED THIS AFTERNOON AND AGAIN SUNDAY. BEST CHANCES LOOK TO BE 19-23Z...WITH LINGERING SHOWERS INTO THE EVENING HOURS. WESTERLY WINDS WILL DIMINISH OVERNIGHT...THEN INCREASE TO 4-6KT BY SUNDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... HIGH FOR ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 98 74 97 / 20 30 20 20 ATLANTA 76 95 77 94 / 20 30 10 30 BLAIRSVILLE 68 90 69 89 / 20 30 10 30 CARTERSVILLE 73 96 72 94 / 20 30 10 20 COLUMBUS 77 97 77 96 / 20 30 20 30 GAINESVILLE 75 95 75 94 / 20 30 10 20 MACON 75 98 75 98 / 20 30 20 30 ROME 73 96 73 96 / 20 30 10 20 PEACHTREE CITY 73 95 72 94 / 20 30 10 30 VIDALIA 75 97 75 97 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....20 AVIATION...31
Hazardous weather outlook, Jul 18, 12:00 PM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT SAT JUL 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA...MAINLY BETWEEN 2 PM AND 8 PM. WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SUNDAY THROUGH THURSDAY. STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 18, 3:40 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT JUL 18 2015
GAZ015-016-023-182030-
LUMPKIN GA-WHITE GA-HALL GA-
340 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR LUMPKIN...WHITE AND HALL COUNTIES
UNTIL 430 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM CLEVELAND TO DAHLONEGA...
AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...DAHLONEGA...CLEVELAND...CLERMONT...HELEN...MOSSY
CREEK...GARLAND...SMITHGALL WOODS CONSERVATION ARE...LEAF...CAMP
COLEMAN LAKE...QUALATCHEE LAKE...PORTER SPRINGS...WHITLEY GAP
SHELTER...MURRAYVILLE AND TURNERS CORNER.
LAT...LON 3462 8364 3458 8364 3455 8362 3454 8362
3453 8364 3453 8363 3451 8367 3446 8364
3433 8387 3460 8411 3474 8378
TIME...MOT...LOC 1940Z 328DEG 13KT 3458 8377 3454 8396Special weather statement, Jul 18, 4:09 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SAT JUL 18 2015
GAZ032-033-044-045-055-182045-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
409 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...COBB...NORTH FULTON...
SOUTH FULTON AND CLAYTON COUNTIES UNTIL 445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ATLANTA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...SMYRNA...EAST POINT...FOREST PARK...RIVERDALE...
COLLEGE PARK...MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE CITY...
MIDTOWN...CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK-ZOO ATLANTA...
HARTSFIELD-JACKSON AIRPORT...DRUID HILLS...TURNER FIELD...LAKEWOOD
PARK AND SWEET AUBURN.
LAT...LON 3386 8454 3373 8419 3365 8427 3365 8428
3364 8427 3353 8437 3378 8460
TIME...MOT...LOC 2009Z 310DEG 22KT 3376 8450Special weather statement, Jul 18, 4:24 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT SAT JUL 18 2015
GAZ023-024-182115-
BANKS GA-HALL GA-
424 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND HALL COUNTIES UNTIL 515
PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLERMONT...OR 9 MILES NORTH OF
GAINESVILLE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LULA...CLERMONT AND GILLSVILLE.
LAT...LON 3445 8363 3443 8361 3444 8361 3440 8348
3422 8374 3444 8385 3450 8378
TIME...MOT...LOC 2024Z 320DEG 11KT 3443 8379Special weather statement, Jul 18, 4:39 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT JUL 18 2015
GAZ032-033-044-045-055-182115-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
439 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...COBB...NORTH FULTON...
SOUTH FULTON AND CLAYTON COUNTIES UNTIL 515 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR SMYRNA TO FOREST
PARK...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DECATUR...SANDY SPRINGS...SMYRNA...EAST POINT...
UNION CITY...FOREST PARK...RIVERDALE...COLLEGE PARK...CHAMBLEE...
MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE CITY...NORTH ATLANTA...
MIDTOWN...DRUID HILLS...NORTH DECATUR AND CANDLER-MCAFEE.
LAT...LON 3392 8451 3387 8426 3363 8424 3365 8425
3365 8428 3364 8428 3363 8426 3361 8426
3360 8424 3358 8426 3359 8457
TIME...MOT...LOC 2038Z 307DEG 8KT 3387 8447 3365 8437Special weather statement, Jul 18, 5:11 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT SAT JUL 18 2015
GAZ045-046-057-182200-
DEKALB GA-HENRY GA-ROCKDALE GA-
511 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...HENRY AND ROCKDALE
COUNTIES UNTIL 600 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM PINE LAKE TO 6 MILES
SOUTHEAST OF CANDLER-MCAFEE...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
STONE MOUNTAIN...LITHONIA...PINE LAKE...HIDDEN VALLEY PARK...
SNAPFINGER...PANOLA MOUNTAIN STATE PARK...ARABIA MOUNTAIN...BELMONT
AND REDAN.
LAT...LON 3377 8409 3359 8412 3360 8425 3382 8421
TIME...MOT...LOC 2111Z 348DEG 10KT 3377 8419 3365 8421Special weather statement, Jul 18, 5:31 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT JUL 18 2015
GAZ034-045-046-182200-
DEKALB GA-GWINNETT GA-ROCKDALE GA-
531 PM EDT SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...GWINNETT AND ROCKDALE
COUNTIES UNTIL 600 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM STONE MOUNTAIN TO
LITHONIA TO 6 MILES NORTHEAST OF STOCKBRIDGE...AND MOVING EAST AT 5
MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONYERS...STONE MOUNTAIN...LITHONIA...LAKEVIEW ESTATES AND MOUNTAIN
PARK.
LAT...LON 3385 8408 3372 8399 3358 8404 3358 8412
3377 8410 3382 8423
TIME...MOT...LOC 2131Z 274DEG 6KT 3382 8418 3371 8411 3362 8416The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:13 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jul 17, 8:36 PM EDT | Special Weather Statement | FFC | Ben Hill | 24 min |
| Jul 17, 8:38 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 37 min |
| Jul 17, 9:10 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Jul 17, 9:24 PM EDT | Special Weather Statement | FFC | Dodge | 36 min |
| Jul 17, 10:08 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | FFC | Paulding | 43 min |
| Jul 18, 3:40 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 50 min |
| Jul 18, 4:09 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 18, 4:24 PM EDT | Special Weather Statement | FFC | Hall | 51 min |
| Jul 18, 4:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 18, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 35 min |
| Jul 18, 5:11 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Jul 18, 5:31 PM EDT | Special Weather Statement | FFC | Rockdale | 29 min |
| Jul 18, 6:22 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Jul 18, 7:32 PM EDT | Special Weather Statement | FFC | Paulding | 43 min |
| Jul 18, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 30 min |
| Jul 18, 7:57 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.